Combinatorial remarks about a "remarkable identity"

Jørn B. Olsson, James Allen Sellers

Research output: Contribution to journalArticle

Abstract

In the June 2012 issue of this Magazine, Frumosu and Teodorescu-Frumosu proved that, for all integers m ≥ 2, where the inner sum is taken over all p-term ordered partitions of m. Their proof is calculus-based, relying on power series manipulations. In this note, we provide a combinatorial proof of this identity (which they requested at the end of their article) and we use the insights gained via this argument to prove other results of a similar type.

Original languageEnglish (US)
Pages (from-to)283-288
Number of pages6
JournalMathematics Magazine
Volume85
Issue number4
DOIs
StatePublished - 2012

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Combinatorial remarks about a "remarkable identity"'. Together they form a unique fingerprint.

  • Cite this